Andrew P. Grigg, MD; John D. Shepherd, MD; Gordon L. Phillips, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: We read with interest the recent letter (1) in which antiseizure prophylaxis was recommended for patients receiving high-dose busulphan, 16 mg/kg body weight over 4 consecutive days, as part of a conditioning regimen for bone marrow transplantation. We report our experience with busulphan-induced seizures, which appear to have a characteristic clinical pattern, and their prevention with therapeutic doses of phenytoin. Since 1985, adult patients receiving high-dose busulphan at our center have been given phenytoin because of previous reports (2) of seizures thought to be busulphan-induced. Initially, a standard 300-mg dose of phenytoin (irrespective of body
Grigg AP, Shepherd JD, Phillips GL. Busulphan and Phenytoin. Ann Intern Med. 1989;111:1049–1050. doi: https://doi.org/10.7326/0003-4819-111-12-1049_2
Download citation file:
Published: Ann Intern Med. 1989;111(12):1049-1050.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use